MAUDE Adverse Event Report: ENTEROMEDICS, INC. MAESTRO RECHARGEABLE SYSTEM; RECHARGEABLE NEUROREGULATOR

ENTEROMEDICS, INC. MAESTRO RECHARGEABLE SYSTEM; RECHARGEABLE NEUROREGULATOR
Model Number 2002
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Inoperable (1663); Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); No Consequences Or Impact To Patient (2199); Therapeutic Response, Decreased (2271)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device still implanted; not returned.
 
Event or Problem Description
This patient was implanted with the maestro rechargeable system on (b)(6) 2016.Patient was unable to charge their rechargeable neuroregulator (rnr) for an extended period of time due to an issue with an external system component.This resulted in disconnection of the rnr battery and discontinuation of therapy.During a clinic visit to reconnect the rnr battery on (b)(6) 2016, a charge of the rnr battery could not be initiated.The rnr went from the application mode into the bootloader mode of operation and a brownout code was encountered.An unexpected response code (nak) was received.The rnr battery could not be reconnected and therapy could not be restarted.
 
Event or Problem Description
This patient was implanted with the maestro rechargeable system on (b)(6) 2016.Patient was unable to charge their rechargeable neuroregulator (rnr) for an extended period of time due to an issue with an external system component.This resulted in disconnection of the rnr battery and discontinuation of therapy.During a clinic visit to reconnect the rnr battery on (b)(6)2016, a charge of the rnr battery could not be initiated.The rnr went from the application mode into the bootloader mode of operation and a brownout code was encountered.An unexpected response code (nak) was received.The rnr battery could not be reconnected and therapy could not be restarted.Update: recharging was unsuccessfully attempted on (b)(6) 2016 in clinic with field clinical engineer.It was determined that charging was prevented due to an elevated baseline temperature of the rechargeable neuroregulator.Successful recharge of the rechargeable neuroregulator was achieved on (b)(6) 2016 using a procedure developed to recover a disconnected battery with a high baseline temperature.No rnr safety parameters were modified and it was ensured that maximum implant temperature during charging was below 42c in accordance with product specifications.Normal therapy delivery was resumed.

Brand Name
MAESTRO RECHARGEABLE SYSTEM
Common Device Name
RECHARGEABLE NEUROREGULATOR
Manufacturer (Section D)
ENTEROMEDICS, INC.
2800 patton road
saint paul MN 55113
MDR Report Key6137999
Report Number3005025697-2016-00014
Device Sequence Number13735322
Product Code PIM
UDI-Device Identifier00857334004262
UDI-Public00857334004262
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/10/2016
Device Model Number2002
Device Catalogue Number2002
Device Lot Number093G29714
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight113